MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 2968040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that patient with lumbar kyphosis underwent oblique lumbar interbody fusion at l4/5.Intra-op, cage broke.The cage was inserted halfway, then it was removed because its position was not proper.When the surgeon checked the cage, it was found that its connecting part with the inserter was damaged.No fragments of the product remained inside the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: product analysis :optical and microscopic examination of the implant identified two of the inserter interface flanges, both on the same side, have been broken off, consistent with bend stress loading during attempted insertion.Additionally, the threaded hole has been stripped and there is deformation on the top face of the implant, consistent with significant impact.The fracture of the implant flanges are consistent with bend stress overload.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CLYDESDALE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6321568
Report Number1030489-2017-00269
Device Sequence Number16450550
Product Code MAX
UDI-Device Identifier00613994485878
UDI-Public00613994485878
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2024
Device Catalogue Number2968040
Device Lot NumberH5244500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2017
Initial Date Received by Manufacturer 01/16/2017
Supplement Date Received by ManufacturerNot provided
Not provided
04/20/2017
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date03/01/2017
04/21/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR